If you use a device running an Android version prior to 7.1.1, beginning January 11 your access from that device to this site and many others will be impaired. For details and solutions, see this topic.

Nausea - which one or combination is it? help!

Alzheimer's, cardiovascular, and other chronic diseases; biomarkers, lifestyle, supplements, drugs, and health care.
User avatar
Stavia
Mod
Mod
Posts: 5265
Joined: Tue Apr 29, 2014 6:47 pm
Location: Middle Earth

Nausea - which one or combination is it? help!

Postby Stavia » Wed Jan 31, 2018 9:20 am

I've been pondering posting this and then Searchers post about changing bits of a poorly understood complex system prompted me.

I've worked up slowly to a big stack of supplements. I'm now awfully nauseous after taking them (even with food) and I don't know which combination it is!! The ALCAR and NAC definitely are culprits and I've dropped them but it's not better. I think the sublingual B12 may now be a problem but it wasn't for 2 years when I was only on the D3 DHA and homocysteine thingies.

Should I start again from the beginning?
Or does anyone know another approach.

Help!Image

Sent from my SM-G930F using Tapatalk

User avatar
ru442
Mod
Mod
Posts: 706
Joined: Sun Mar 20, 2016 8:52 am

Re: Nausea - which one or combination is it? help!

Postby ru442 » Wed Jan 31, 2018 9:34 am

At what point do you get nauseous? Or is it right away with your morning stack? I take my B12's and P5P first thing in the morning since they can give you an energy boost... maybe move them to the morning?
Male 4/4 56 yrs., "Live, Laugh, Love"

Orangeblossom
Senior Contributor
Senior Contributor
Posts: 802
Joined: Tue Nov 07, 2017 10:11 am

Re: Nausea - which one or combination is it? help!

Postby Orangeblossom » Wed Jan 31, 2018 10:05 am

I guess missing one out and seeing how you are might give you an idea? Sort of one at a time. I am doing something similar myself after getting headaches recently after taking mine.

User avatar
slacker
Mod
Mod
Posts: 2101
Joined: Wed Aug 03, 2016 6:20 pm
Location: Kentucky

Re: Nausea - which one or combination is it? help!

Postby slacker » Wed Jan 31, 2018 10:34 am

Unless your nausea occurs at a specific time, as ru442 has asked, it makes sense to me to clear the deck and then add on each supplement one at a time every 3-4 days to find the culprit. Kind of like an elimination and reintroduction "diet". It may be a combination that's causing the nausea, and not just one supplement. All of which I'm sure you know. Even the N=1 environment changes over time...not to mention contents or sources of supplement ingredients.
Slacker
E4/E4

Lucy5
Contributor
Contributor
Posts: 480
Joined: Sat Oct 03, 2015 10:52 am
Location: Colorado

Re: Nausea - which one or combination is it? help!

Postby Lucy5 » Wed Jan 31, 2018 11:26 am

My stack is very similar to yours, Stavia.

Recently I was also having stomach issues and thought it was just a bug. After it went on for several weeks, like you, I started wondering about all the supplements I'm now taking and how they might be interacting. As I think slacker also pointed out - our systems aren't static; things change. So, I took a day off from everything and immediately felt better. Starting from scratch is prob the best plan, but I just couldn't deal with that, so I added back the most basic ones that I started years ago and never had a problem with (in my case, the Meth B group, MagT, Ash, Mel, Citicholine). A week in that's gone well, so I'm now slowly adding in a couple more of the more important ones per day at lower doses. I'm holding off on my more recent additions (ALCAR, NAC, Ubiquinol, and Alpha Lipoic Acid), which are my prime suspects in the mix.

Some additional thoughts:
1) split the Omega 3 dose up
2) take curcumin w/food
3) If you're using Longevinex res, take a break from that as well, since it has multiple ingredients.
4) reduce methylfolate...thinking you aren't homozygous for MTHFR? Can't remember...

And let us know how you're doing? xo

User avatar
Stavia
Mod
Mod
Posts: 5265
Joined: Tue Apr 29, 2014 6:47 pm
Location: Middle Earth

Re: RE: Re: Nausea - which one or combination is it? help!

Postby Stavia » Wed Jan 31, 2018 12:51 pm

ru442 wrote:At what point do you get nauseous? Or is it right away with your morning stack? I take my B12's and P5P first thing in the morning since they can give you an energy boost... maybe move them to the morning?
Within minutes :(

Sent from my SM-G930F using Tapatalk

hill dweller
Senior Contributor
Senior Contributor
Posts: 189
Joined: Sat Jan 23, 2016 1:26 pm

Re: Nausea - which one or combination is it? help!

Postby hill dweller » Wed Jan 31, 2018 1:00 pm

I agree with Lucy5: take the curcumin with food -- because it IS food. And it will be better absorbed with black pepper (bioperine is sometimes included with curcumin supplement) -- or just liberally sprinkle your meal with ground black pepper.

I see D supplement but no K2? Use either K2-4 or K2-7 or both to prevent calcification of arteries. But this shouldn't be the cause of nausea.

My guess is the zinc. Take it with food. And don't take it at the same time as magnesium or other minerals.

User avatar
drae
Senior Contributor
Senior Contributor
Posts: 182
Joined: Tue Dec 05, 2017 11:16 am
Location: North Carolina, USA

Re: Nausea - which one or combination is it? help!

Postby drae » Wed Jan 31, 2018 1:06 pm

Zinc without food nauseates me, not the first day, but if I do it day after day without food.

I am going to copy your chart format. Thanks!

Drae
Drae -- floundering forward, everlasting beginner.
Poco a poco. it don't work if you don't do it.
JulieG: Sticking with it slowly.
G.K. Chesterton: Practice makes progress.
A thing worth doing well is worth doing badly at first.

User avatar
Stavia
Mod
Mod
Posts: 5265
Joined: Tue Apr 29, 2014 6:47 pm
Location: Middle Earth

Re: Nausea - which one or combination is it? help!

Postby Stavia » Wed Jan 31, 2018 1:11 pm

Thanks guys. Ima gonna start again. It's not the curcumin (BCM 95) alone, regardless of fasting status. That was my first thought.

Hill, my coronary calcium score is zero and I'm not worried about coronary calcification so I've passed on yet another supplement in favour of the cognitive ones. So no K2.

RU, the nausea is much worse with the homocysteine thingies in the morning when I am fasting. So I looked on examine.com to see what supps it was really necessary to take fasting and ended up with those four. They aren't as bad as the rest.

Lucy, does a supra-physiological dose of methylfolate cause nausea in you? I'm not MTHFR. I guess I could reduce to every other day.


I've been taking zinc fasting for 4 years. It's not the zinc.

Argh.

User avatar
SusanJ
Senior Contributor
Senior Contributor
Posts: 2847
Joined: Wed Oct 30, 2013 7:33 am
Location: Western Colorado

Re: Nausea - which one or combination is it? help!

Postby SusanJ » Wed Jan 31, 2018 4:30 pm

My money is on the methylfolate. You don't have any MTHFR problems, so cut it out for a week or two and let your nausea settle out, and then try 400 mcg every other day.


Return to “Prevention and Treatment”

Who is online

Users browsing this forum: No registered users and 25 guests

 

 

cron